Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 107, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 10, 1998, 6:09 PM EDT for Orange County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1998, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 10, 1998, 7:10 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS01 KMLB 102210 RRA
SVRMLB
FLC095-102310-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
609 PM EDT MON AUG 10 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ORANGE COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 710 PM EDT
* AT 607 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM FROM SOUTH ORANGE COUNTY NEAR SOUTH OBT AND THE
FLORIDA TURNPIKE TO PINE CASTLE...SKY LAKE AND TAFT. OTHERSTORMS
WERE ABOUT TO APPROACH MAITLAND AND WINTER PARK. MOVEMENT WAS
SOUTH AT BETWEEN 5 AND 10 MPH.
* THE SEVERE THUNDERSTORMS WILL AFFECT...
MUCH OF THE WESTERN AND SOUTHWESTERN METRO ORLANDO AREA THROUGH
630 PM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:17 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 10, 2:17 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 217 PM EDT MON AUG 10 1998 MAIN FORECAST PROBLEM THIS ISSUANCE WL BE TSRA CHANCES THRU THE FCST PERIODS. EAST COAST SEA BREEZE BOUNDARY CONTINUES TO HAVE PROBLEMS MAKING IT INLAND THIS AFTN ACROSS THE FA AS IT IS ONLY ARND 10 MILES INLAND AS OF 18Z. GULF BREEZE ALSO SLOWLY IS MOVG EWD W/FRONT EDGE NEARING LAKE AND VOLUSIA COUNTIES. W/POSSIBLE INTERSECTION OF BOUNDARIES EXPECTED ACROSS MY NRN COUNTIES...MAY NEED TO KEEP POPS UP THERE THIS EVENING AS IN THE GOING FCST. OTHERWISE...CURRENT FCST HANDLES SLGT/ISOLATED POPS WELL FOR THE FA THIS EVENING. THE MODELS...ETA/AVN/NGM KEEP WEST MID LEVEL WINDS ACROSS THE FA THRU ERLY WEDNESDAY AND WILL RECOMMEND THAT WE GO W/SLGTLY ABOVE CLIMO POPS AROUND 50 PCT FOR MUCH OF THE SAME AREA ON TUESDAY. WL AGAIN RECOMMEND THAT WE GO W/CHANCE POPS FOR TUESDAY EVENING FOR MUCH OF THE FA. ON WEDNESDAY...ALL MODELS SLOWLY SHIFT MID LEVEL WINDS AROUND MORE TO THE SOUTH WITH MEAN RH ALSO DECREASING AND FCST SOUNDING FM ETA FOR MLB AREA ALSO INDICATES LESS PRECIPITABLE WATER VALUES...SO WILL RECOMMEND WE GO CLOSE TO NGM GUIDANCE AS FAR AS POPS ARE CONCERNED WITH A 40 PCT POP WARRANTED. NGM TEMPS LOOK GOOD FOR FA AND ACCEPTED. TROUTMAN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:44 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.